MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE HEM-O-LOK CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE HEM-O-LOK CLIP APPLIER
Model Number 420230-09
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the large clip applier instrument involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the customer reported complaint.Failure analysis found the primary failure of the failed clip test to be related to the customer reported complaint.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The clip test was performed and failed on multiple attempts.Upon visual inspection, the grip tips did not exhibit any damage.The root cause is not determinable/applicable.Failure analysis investigations also found an additional failure related to the customer reported complaint.The instrument was found to have a loose grip cable at the distal idler pulley, likely causing the clip test failure.The housing was removed for inspection and no damage was found.The root cause of this failure is attributed to a component failure.A review of the logs showed the large clip applier instrument (part# 420230-09 / lot# n10180212-337) was last used on (b)(6) 2021 during a procedure with system (b)(4).The large clip applier instrument has 100 allotted uses and had 42 uses remaining.In addition, a review of the site's complaint history identified no other complaints related to the large clip applier instrument.No image or video clip for the reported event was submitted to isi for review.This complaint is being reported due to the following conclusion: failure analysis confirmed a failed clip test with the finding of a loose grip cable.Deficiencies in clip application may lead to inadequate hemostasis.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted prostatectomy surgical procedure, the surgeon could not activate the large clip applier instrument.The customer replaced the large clip applier instrument with a back-up instrument of the same kind and completed the procedure with no reported injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
LARGE HEM-O-LOK CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key13752697
Report Number2955842-2022-10596
Device Sequence Number4521789
Product Code NAY
UDI-Device Identifier00886874111680
UDI-Public(01)00886874111680(10)N10180212
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420230-09
Device Catalogue Number420230
Device Lot NumberN10180212 337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2022
Initial Report FDA Received Date03/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale